On Anti-Depressants? Be Careful of Serotonin Syndrome
Ask an Expert: Essential Summer Sleep Tips to Beat the Heat
Ask an Expert: The Vital Post-Surgery Steps You Need to Follow
Cult Expert Rick Ross Identifies Popular Groups That Could Be Cu…
Ask an Expert: Why Colorectal Cancer Rates are Rising in Young P…
See Burn Victim’s Transformation after Treatment!
Woman Is Healing Her Scars from the Inside Out!
3 Things to Discuss before Your Divorce
How Does a Fracturing Laser Treatment Work to Treat Burn Scars?
Why the Butt Lift Is the Latest Surging Plastic Surgery Trend
Actress Shares the Joy of Working during Lockdown
Childhood Burn Victim Returns after Years of Scar Treatment
Actress Eva LaRue on Grieving Her Pandemic Losses
Who Is the Ideal Patient for a Non-Surgical Butt Lift?
Jim Gray Shares What Makes Someone the Greatest Athlete of All T…
Ask an Expert: 5 Reasons There Is Blood in Your Stool
The Doctors' Favorite Products to Elevate Your Next Bathroom Tri…
Kamala Harris and Nicole Kidman’s Hair Stylist on the ‘Look’ Eve…
4 Relationship Issues That Could Lead to Divorce
Signs Divorce Could Be a Good Option
The Doctors welcome psychiatrist Dr. Domenick Sportelli to discuss serotonin syndrome and why people taking anti-depressants should be aware of it.
Dr. Sportelli explains that serotonin is a brain chemical that is linked to feeling good and a positive mood. When someone takes an anti-depressant the serotonin in your brain and central nervous system increases and too much serotonin in the body can lead to serotonin syndrome. The symptoms can include delirium, high body temperature, agitation, increased reflexes, tremor, sweating, dilated pupils, and diarrhea.
He says the most common reason for someone developing serotonin syndrome is when someone takes some other type of medication that interacts with the anti-depressant.
Dr. Sportelli says that certain types of over-the-counter products like cold medicine with Dextromethorphan, anti-nausea medicine like Zofran and the herbal supplement St. John's Wart can increase serotonin levels, which can increase your levels and possibly lead to serotonin syndrome.
He recommends always talking to your doctor about everything you are taking including all types of medications and herbal supplements. If you or a loved one believes that they are experiencing serotonin syndrome The Doctors recommend seeking medical attention.